Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The numerical viscosity of entropy stable schemes for systems of conservation laws. I


Author: Eitan Tadmor
Journal: Math. Comp. 49 (1987), 91-103
MSC: Primary 65M10; Secondary 35L65
MathSciNet review: 890255
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Discrete approximations to hyperbolic systems of conservation laws are studied. We quantify the amount of numerical viscosity present in such schemes, and relate it to their entropy stability by means of comparison. To this end, conservative schemes which are also entropy conservative are constructed. These entropy conservative schemes enjoy second-order accuracy; moreover, they can be interpreted as piecewise linear finite element methods, and hence can be formulated on various mesh configurations. We then show that conservative schemes are entropy stable, if and--for three-point schemes--only if they contain more viscosity than that present in the above-mentioned entropy conservative ones.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 35L65

Retrieve articles in all journals with MSC: 65M10, 35L65


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1987-0890255-3
PII: S 0025-5718(1987)0890255-3
Article copyright: © Copyright 1987 American Mathematical Society